Does anyone have experience with angoedema attacks? It has started occurring about once a month with my father. His tongue starts swelling up and if not taken care of then he starts suffocating. Now he takes Bendryl and Nexoprene (Allegra) and that stabilizes the swelling, and in the hospital they prescribe Benedryl,
Pepcid (generic name is Diphenhist diphenhydramine) , Famotidine and Prednisone and keep him uder observation for 4 hours till the swelling had subsided. They have run many tests but have no idea what might be causing it.
Any thoughts would be really appreciated
How is your father? Angioedema may be caused by an allergic reaction wherein chemicals such as histamine are released into the bloodstream. Some triggers include animal dander; exposure to water, sunlight, cold or heat; foods such as shellfish, fish, nuts, eggs, milk; insect bites; medications; pollen;and even after infections or with other illnesses like autoimmune disorders such as lupus, and leukemia and lymphoma.Unfortunately, in many cases, the cause is never found. It is important that he continue his medications and to have a journal that may help identify the possible triggers. Take care and do keep us posted.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.